Journal d’Analyse Mathématique

, Volume 75, Issue 1, pp 67–84 | Cite as

On global integrability of BMO functions on general domains

  • Yasuhiro Gotoh


Extending results of Staples and Smith-Stegenga, we characterize measurable subsets of a given domainDR n on which BMO(D) functions areL p integrable or exponentially integrable. In particular, we characterize uniform domains by the integrability of BMO functions. We also remark on the boundedness of domains satisfying a certain integrability condition for the quasihyperbolic metric.


Constant Factor Unbounded Domain General Domain Measurable Subset Global Integrability 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    F. W. Gehring and B. G. Osgood,Uniform domains and the quasihyperbolic metric, J. Analyse Math.36 (1979), 50–74.MATHMathSciNetCrossRefGoogle Scholar
  2. [2]
    Y. Gotoh,BMO extension theorem for relative uniform domains, J. Math. Kyoto Univ.33 (1993), 171–193.MATHMathSciNetGoogle Scholar
  3. [3]
    Y. Gotoh,On decomposition theorem for BMO and VMO, to appear.Google Scholar
  4. [4]
    J. John and L. Nirenberg,On the functions of bounded mean oscillation, Comm. Pure Appl. Math.14 (1961), 415–426.MATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    P. Jones,Extension theorems for BMO, Indiana Univ. Math. J.29 (1980), 41–66.MATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    H. M. Reimann,Functions of bounded mean oscillation and quasiconformal mappings, Comment. Math. Helv.49 (1974), 260–276.MATHCrossRefMathSciNetGoogle Scholar
  7. [7]
    H. M. Reimann and T. Rychener,Funktionen beschränkter mittelerer Oszillation, Lecture Notes in Math.489, Springer, Berlin, 1975.Google Scholar
  8. [8]
    W. Smith and D. Stegenga,Exponential integrability of the quasihyperbolic metric on Hölder domains, Ann. Acad. Sci. Fenn. Ser. A I Math.16 (1991), 345–360.MathSciNetGoogle Scholar
  9. [9]
    S. G. Staples,L p-averaging domains and the Poincaré inequality, Ann. Acad. Sci. Fenn. Ser. A I Math.14 (1989), 103–127.MATHMathSciNetGoogle Scholar
  10. [10]
    E. M. Stein,Singular Integrals and Differentiability Properties of Functions, Princeton Univ. Press, 1970.Google Scholar

Copyright information

© Hebrew University of Jerusalem 1998

Authors and Affiliations

  1. 1.Department of MathematicsNational Defense AcademyYokosukaJapan

Personalised recommendations